Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Joo Hwan Lee 4 Articles
Clinical Characteristics and Risk Factors of Acute Kidney Injury in Patients with Glyphosate Poisoning
Hyung Hun Park, Kyu Ill Choi, Je Won Lee, Jung Min Park, Jinwook Park, Sang Moon Noh, Jaekyung Cho, Daero Lee, Jae Chul Cho, Dong Chan Park, Yang Hun Kim, Joo Hwan Lee
J Korean Soc Clin Toxicol. 2020;18(2):110-115.   Published online December 31, 2020
DOI: https://doi.org/10.22537/jksct.2020.18.2.110
  • 195 View
  • 2 Download
AbstractAbstract PDF
Purpose: Acute kidney injury (AKI) in patients with glyphosate poisoning has a poor prognosis. This study aimed to predict the risk factors for AKI in patients with glyphosate poisoning at the emergency department (ED). Methods: Clinical data on glyphosate poisoning patients at ED who were older than 18 years were collected retrospectively between January 2013 and December 2019. The clinical characteristics and clinical outcomes of the AKI group in patients with glyphosate poisoning were compared with the non-AKI (NAKI) group. Results: Of 63 glyphosate poisoning patients, AKI was observed in 15 (23.8%). The AKI patients group showed the following: old age (p=0.038), low systolic blood pressure (p=0.021), large amount of ingestion (p=0.026), delayed hospital visits (p=0.009), high white blood cells (WBC) (p<0.001), high neutrophil counts (p<0.001), high neutrophil-lymphocyte (LN) ratios (p<0.001), high serum potassium (p=0.005), low arterial blood pH (p=0.015), and low pO2 (p=0.021), low bicarbonate (p=0.009), and high Poisoning Severity Score (PSS) (p<0.001). AKI patients required hemodialysis, ventilator care (p<0.001, p=0.002), and inotropics (p<0.001). They also showed more intensive care unit admission (p<0.001), longer hospitalization (p<0.001), and high mortality (p<0.001). Logistic multivariate regression analysis showed that high WBCs (OR, 1.223) and increased LN ratios (OR, 1.414) were independently associated with the occurrence of AKI. Conclusion: In patients with glyphosate poisoning at ED, high WBCs and increased LN ratios can help predict the occurrence of AKI.
Respiratory Failure following Tetramine poisoning after Ingestion of Sea Snail: A Case Report
Joo Hwan Lee, Jin Wook Park, Seong Jun Hong, Jae-Cheon Jeon, Sang-Chan Jin
J Korean Soc Clin Toxicol. 2020;18(1):42-46.   Published online June 30, 2020
DOI: https://doi.org/10.22537/jksct.2020.18.1.42
  • 117 View
  • 2 Download
AbstractAbstract PDF
Tetramine toxicity due to sea snail ingestion is generally mild and has a good prognosis. Tetramine toxicity acts on the acetylcholine receptor, affecting the neuromuscular junction and autonomic nervous system. A 78-year-old female patient visited the emergency room with vomiting and dyspnea after eating sea snails. At the time of admission, the vital signs recorded were 140/80 mmHg-105/min-24/min-36.5℃, and 90% oxygen saturation. Arterial blood test revealed hypercapnia (pCO2 58.2 mmHg) and respiratory acidosis (pH 7.213, HCO3- 22.5 mmol/L), whereas other blood tests showed no specific findings. Due to decreased consciousness and hypoxia, endotracheal intubation and mechanical ventilation were administered to the patient. Successful weaning was accomplished after 12 hrs, and the patient was discharged without any further complications. Although tetramine toxicity rarely results in acute respiratory failure due to paralysis of the respiratory muscle, caution is required whilst treating the patient.
A Case of Treatment with QRS Widening in Electrocardiogram after Glyphosate Herbicide Poisoning
Joo Hwan Lee
J Korean Soc Clin Toxicol. 2019;17(1):28-31.   Published online June 30, 2019
DOI: https://doi.org/10.22537/jksct.2019.17.1.28
  • 106 View
  • 0 Download
AbstractAbstract PDF
Glyphosate herbicides, which are widely used worldwide, are known to have low toxicity. However, excessive intake may cause serious life-threatening complications; therefore, caution is needed when using them. A 51-year-old man visited the hospital after ingesting glyphosate herbicide. At the time of admission, his vital signs were 80/60 mmHg-115/min-20/min-$37.3^{circ}C$. Electrocardiogram (ECG) showed QRS widening and corrected QT (QTc) prolongation, and blood tests showed metabolic acidosis. Treatment with gastric lavage, activated charcoal, sodium bicarbonate and intravenous lipid emulsion therapy was performed. After 2 hours, his blood pressure increased to 130/90 mg, and no QRS widening was observed on ECG.
Limitation of Psychiatric Intervention for Suicidal Drug Intoxication Patients in Emergency Room
Joo Hwan Lee, Seung Jun Yang, Seung Wan Eun, Sang Chan Jin, Woo Ik Choi, Sung Won Jung
J Korean Soc Clin Toxicol. 2016;14(1):37-46.   Published online June 30, 2016
  • 106 View
  • 0 Download
AbstractAbstract PDF
Purpose: This study was designed to determine the factors hindering psychiatric intervention for suicide attempters in the emergency room (ER). Methods: Participants were 299 patients aged 18 years or older admitted to the ER for suicidal drug overdose between July 2012 and June 2014. Patients were divided into two groups according to whether they had received psychiatric treatment in the ER. Medical histories and follow-up treatments were determined by examining patients' medical records and through phone surveys, and were then compared using ${chi}^2$-test and Fisher's exact test. In addition, the rate of satisfaction of the treatment group and the reasons for their dissatisfaction were also determined. Results: The treatment and non-treatment groups comprised 135 (45%) and 164 patients (55%), respectively. Factors influencing participation in psychiatric intervention were previous history of suicide attempts (p=0.004), history of psychiatric disorder (p<0.001), time of day (p=0.039), and day of the week (p=0.040) of arrival in the ER. Whether or not the patient received follow-up psychiatric treatment was not significantly relevant (p=0.300). Of the 82 patients who participated in the treatment satisfaction survey, 50.2% reported being unsatisfied, mainly because of unfriendly medical personnel (36.6%), discomfort regarding other people's perceptions (24.4%), and cursory care (14.6%). Conclusion: To raise the participation rate of psychiatric consult, cooperation with psychiatry at night and on weekends is required, and incorporation of patients without previous history of suicidal attempt or other psychiatric disorder is important. Resolution of complaints toward psychiatric consult in suicide attempt survivors is also required.

JKSCT : Journal of The Korean Society of Clinical Toxicology